MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Stretched (1601); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): axium prime implant coils were returned for analysis within a shipping box, a sealed plastic biohazard pouch, and individual opened axium prime implant coil inner pouches.The microcatheter mentioned was not returned.Damage location details: the axium prime implant coil was returned with an introducer sheath; however, the introducer sheath was not applied.The introducer sheath was returned in good condition.The pushwire was returned bent at ~71.5cm and severely kinked at ~164.9cm from the proximal end.The axium prime implant coil was found to be broken off from the detachable element and not returned for further assessment.No other anomalies were observed.Testing/analysis (including sem reports): due to the damaged condition of the implant coil, no further testing was performed in-house.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil stretch¿ was unable to be confirmed, and the root cause could not be determined.The pushwire was returned bent, and the axium prime implant coil was not returned.Advancing the implant coil against the reported resistance could lead to possible damage; therefore, the damage may have occurred while the user advanced the coil into the microcatheter.No mention of the devices used in the procedure being prepared per the ifu was reported; however, the customer did note that ¿continuous flush was administered during the procedure.¿ the patient's blood flow was reported to be normal, and vessel tortuosity was minimal.Possible causes for failure are, but not limited to, lack of hydration before, pushwire rotation, and user advances the coil against resistance.The echelon-10 used in the procedure was not returned.Via an online source, the echelon-10 was found to be compatible with the axium prime implant coil.(apb-3-6-3d-es).The customer's report of ¿coil resistance/stuck in catheter¿ was unable to be confirmed, and the root cause could not be determined.No microcathe ter was returned for evaluation.The implant coil was returned damaged, so no further testing could be performed.Possible causes for failure are, but not limited to, lack of hydration before procedure, and damage or kink to the pushwire.The report of ¿pusher kink/damage¿ was able to be confirmed, and the root cause could not be determined.The pushwire was found to be kinked and bent, thus confirming the report.Possible causes for failure are, but not limited to, user advances coil against resistance.No patient complications have been reported because of this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the embolization of an unruptured, saccular aneurysm in the right ophthalmic artery, there were suspected coil stretches during the delivery of the axium prime bare hx 2mm x 6cm extra (apb-2-6-hx-es) and axium prime bare 3d 3mm x 6cm extra soft (apb-3-6-3d-es).The apb-2-6-hx-es experienced friction or difficulty during delivery, and the coil stretch/damage was noted at the pushwire middle segment.The apb-3-6-3d-es had a coil stretch at the pushwire distal segment. the delivery of other spring coils was normal and the operation was successful.The aneurysm dimensions measured a max diameter of 3.66 mm and a neck diameter of 2.15 mm.The patient's blood flow was normal and vessel tortuosity was minimal.The physician did not reposition the coil during the procedure.The surgeon removed the coils and continued the operation.Continuous flush was administered during the procedure.No patient complications have been reported as a result of this event.Additional information received reported that the cause of the stretch/ pushwire damage/ resistance was not determined.When the spring coil was delivered to the middle section, resistance was generated.The coil was smoothly delivered from the introducer sheath to the microcatheter.There was no kink/damage to the catheter observed after removal.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21985571
Report Number9617601-2025-00448
Device Sequence Number8369922
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public00763000313739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number228011103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight55 KG